I've recently had my muscles cramping up in my feet. When this happens I have to stand up and try to pressure the muscles into relaxing by applying all my body weight to that same foot and stomping it onto the floor. (It kind of looks like the "Chicken Dance" without the music. LOL -but very painful)
Before I started treating, I rarely had this problem because I was heavily into organic foods, vitamins and liver supplements which kept the problem at bay. A couple of people have mentioned the use of quinine enriched water to help ward off leg and foot cramps but when I google quinine its actually a malaria drug that is contra-indicated with other drugs. I don't want to mess up my treatment as I've just passed the half way mark. Does anyone have any advice or experiences they want to relate?
I haven't started tx yet, but I start very soon. I am familiar with leg cramps and it's just my opinion, but I think applying all your body weight to that foot and stomping it on the floor definitely sounds very painful.lol I have had leg cramps as the sx’s of using other drugs and the only thing that you can do is relax the muscle. In other words stay where you’re at, if you're laying down and it happens try to relax your leg, or whatever muscle the cramp affects. Also, I have heard and have used quinine years ago for detoxing purposes, that was a very long time ago. Quinine has been taken off of the US market. You can however order online from Canada, I don’t recommend it, but you can. What I would do is talk to a pharmacist and see if they have any ideas on a something that is comparable. I hope this helps and good luck with the rest of your tx journey.
Very funny!! Its the cramps that cause the pain and the stomping that relieves it. LOL
You must be young, I guess it works differently for some ppl, when I get a cramp in my leg, there is no way I can get up and stomp my foot. The pain is just too intense. Now if my leg falls asleep, then I will shake it out, maybe slowly stomp it.lol Maybe it's the difference in age, but my cramps are sooo bad, all I can do is try to relax. peace
i get the same exact foot cramps - I have to do the same thing get up and push down on the floor to stretch the muscle out. I think actually it comes from the outside calves of my legs.
Lately, I've been putting a heating pad on them at night to relax the muscles and it's helped a little bit.
I seem to get them when I wake up and stretch the most. Don't know if that is when you get them but it's helped me a bit to use the heating pad so I thought I would mention it.
Please let me know if the quinine works....I'd do just about anything to get rid of them. I've had them as long as i can remember and my dad does too (he doesn't have hep) so I don't know how it's related to that but man the stomping and stretching is dreadful so I hope we find some resolution to them!!!!!
i get them as well, tho not as much as when I txing, I have read somewhere it is quite common with liver disease or damage, my nephew and sister get them also, but they have a extra bone in their feet.
trying stretching with a towel, your achiles, I found that helped me a lot. it is a horrible feeling, I ador emy heating pad! calve stretches are good also.
The quinnine works for my husband. They did quit selling the pills that I was buying for him but tonic water seems to help him also. Yuck, I couldn't drink it but he does.
The chicken dance LOL.............My hubby is 6'1" and he gets all cripled over almost crying form the pain and hot hand towels help when that time comes. Upon occasion I have been laughing so hard (I know, not nice) that I almost couldn't even get his hot towels.
I get them in the arches of my feet and in my ankles making my toes stick up at odd angles. Of course, the usual ones in the calf muscle. I tried the "lay still and hide" strategy. Sometimes this works, but usually I jump up out of bed and put lots of weight on the foot (rather than stomping). This most always works, except that the situation seems to repeat itself every 10 minutes some nights!
I have heard that quinine works but you can't get it anymore unless you pay a lot for it. No off-label use has led to many companies discontinuing its manfacture. You have to drink a lot of tonic water to get an effective dose. Yuk!
my husband used to wake up in the middle of the night with leg cramps ,so painful he said. I would rub his feet and legs until it stopped. He did drink tonic water for the quinine and the doctor said to take magnesium, It did help somewhat. since hes had the transplant he does not have the cramps but the bones in his feet hurt all the time. Any one have that happen to them? Ruth
I have then bad. I started eating brazil nuts because they are high in magnesium. Didn't notice much help. I added some juice high in C and also some milk it seems to have helped a little. I have read that it is a symptom of chirrosis. Seems true in my case.
Glad he's better.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.